MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1916G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure it was reported that the suture was easily broken.It was unknown how the procedure was completed.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Representative samples: it was received for analysis eight unopened samples of product code 1916, lot mlu002.During the visual inspection of eight samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Actual device: the actual device was received for evaluation.It was received for analysis an empty opened foil and a needle suture piece of product code 1916, lot mlu002.During the visual inspection of the needle-suture piece, the wage and attachment area of the needles were noted to be as expected.The suture was received broken (cut) appears to be by use of the surgical instrument.In addition, a functional test was performed and the tensile strength force was above the minimum requirement.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the performance breakage suture was an improper handling.

Brand Name
GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9332139
Report Number2210968-2019-89985
Device Sequence Number16705238
Product Code GAL
UDI-Device Identifier10705031002920
UDI-Public10705031002920
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2023
Device Catalogue Number1916G
Device Lot NumberMLU002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/13/2019
Patient Sequence Number1